can a too low dose of antibiotics cause probs in a copd sufferer?

My 88 year old dad got a lung infection two weeks ago. he usually has 500mg Augementin for a copd exacerbation but the chemist gave him 250mg by mistake. he is now very ill despite having a further 3-day course of Azithromycin which finished on Sat. can the wrong low dose of an anitbiotic cause problems?

3 Replies

oldestnewest
  • I have read your question but I'm afraid I can't help you with that one.

  • Phone the pharmicist first thing in the morning if it was there mistake.Could you give him 500mg if that was the intended dose if you cannot and he is really ill my advice would be to phone your doctor and ask advice. I had the same problem with one of my meds and was told to double up the dose until the next day until Doctor could sort out the correct dose. Hope you get it sorted this must be very worrying for you especially given his age. Let us know how you get on. very best wishes.

  • I see you posted this 11 hours ago. In my experience elderly people can deteriorate rapidly. I do hope you've managed to get the right help by now. How is he doing?

You may also like...